MAUDE Adverse Event Report: ABBOTT VASCULAR GRAFTMASTER RX CORONARY STENT GRAFT SYSTEM; CORONARY STENT DELIVERY SYSTEM

ABBOTT VASCULAR GRAFTMASTER RX CORONARY STENT GRAFT SYSTEM; CORONARY STENT DELIVERY SYSTEM
Model Number 1012583-19
Medical Device Problem Codes Improper or Incorrect Procedure or Method (2017); Patient-Device Incompatibility (2682)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 11/14/2022
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
(b)(4).The stent remains in patient.The delivery catheter will not be returned for evaluation.Investigation is not yet complete.A follow-up report will be submitted with all additional relevant information.The additional graftmaster stents referenced are being filed under separate medwatch report numbers.
 
Event or Problem Description
It was reported that the procedure was to treat a perforation in the right coronary artery (rca) with moderate calcification and mild tortuosity.An impella device was placed.Intravascular ultrasound (ivus) was attempted ( to assess disease burden and vessel size) but was unable to pass the ivus catheter into the vessel beyond the proximal portion.There were 2 areas of dye extravasation which was not initially obvious.Balloon tamponade was initially attempted but unsuccessful.The 4.5x16mm graftmaster covered stent was implanted at 12 atmospheres (atms) but failed to seal the perforation.A second 4.5x19mm graftmaster covered stent was implanted at 12 atmospheres (atms) but also failed to seal the perforation.A third 3.5x16mm graftmaster covered stent was implanted to ensure complete coverage by the first 2 covered stents at 12 atmospheres (atms) but still failed to seal the perforation, however, the bleeding was improved considerably and no other stents were deployed.The graftmaster stents reportedly shortened in length the further they were expanded radially.It is possible that further attempts with balloon inflation may have actually shortened the length of the stents.It was also noted that the stents were all expired but this was not noticed until after the procedure.There was no adverse patient effect and there was no clinically significant delay in the procedure.No additional information was provided.
 
Additional Manufacturer Narrative
H6: medical device problem code 2017 - failure to follow steps / instructions.The device was not returned for analysis.A review of the lot history record identified no manufacturing nonconformities issued to the reported lot that would have contributed to this event.Additionally, a review of the complaint history did not indicate a lot specific quality issue.It was reported that the graftmaster was used past the expiration date.A review of the graftmaster label attached to the lot history record for this lot was conducted indicating a manufacturing date of 22-july-2019 with an expiration date (use by date) of 30-june-2021.The product was used after expiration as it was reported the procedure occurred on (b)(6) 2022.The expiration date of the product is important for sterility, efficacy, and performance of the device.It should be noted that the graftmaster rapid exchange (rx), coronary stent graft system, domestic instructions for use, (ifu) states: note the product use by date specified on the package.It is unknown if the ifu deviation contributed to the reported event.Additionally, it was also reported that the graftmaster was deployed with a max pressure of 12 atmospheres (atm).It should be noted that the graftmaster rapid exchange (rx) coronary stent graft system, domestic, instructions for use (ifu) states; deploy the stent graft slowly by pressurizing the delivery system in 2-atm increments, every 5 seconds, until the stent graft is completely expanded.Fully expand the stent graft by inflating to nominal pressure at a minimum.The ifu, table 10 specifies the nominal rated burst pressure (rbp) is 15 atmospheres (atm).The investigation was unable to determine a conclusive cause for the reported failure to seal; however, the subsequent treatment appears to be related to the operational context of the procedure.There is no indication of a product quality issue with respect to manufacture, design, or labeling.

Brand Name
GRAFTMASTER RX CORONARY STENT GRAFT SYSTEM
Common Device Name
CORONARY STENT DELIVERY SYSTEM
Manufacturer (Section D)
ABBOTT VASCULAR
26531 ynez rd.
temecula CA 92591 4628
Manufacturer (Section G)
ABBOTT VASCULAR, REG # 3005718570 (P099)
cashel road
clonmel tipperary
EI  
Manufacturer Contact
lindsey bell
26531 ynez rd.
temecula, CA 92591-4628
9519143996
MDR Report Key15914928
Report Number2024168-2022-12211
Device Sequence Number6563496
Product Code MAF
UDI-Device Identifier08717648176487
UDI-Public08717648176487
Combination Product (Y/N)N
Initial Reporter StateMS
Initial Reporter CountryUS
PMA/510(K) Number
H000001
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2022
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 12/26/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date06/30/2021
Device Model Number1012583-19
Device Catalogue Number1012583-19
Device Lot Number9072241
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 11/14/2022
Supplement Date Received by Manufacturer12/14/2022
Initial Report FDA Received Date12/05/2022
Supplement Report FDA Received Date12/26/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured07/22/2019
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
4.5X16MM GRAFTMASTER
Outcome Attributed to Adverse Event Required Intervention;
Patient Age73 YR
Patient SexFemale
Patient Weight76 KG